Hail, Eddy
- When
- August 28, 2:40 PM MST
- Where
- Eddy County, 2 mi E of Queen
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.200, -104.700
An isolated severe thunderstorm dropped ping pong ball size hail just east of Queen.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 28, 12:30 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN AUG 28 2005 .SHORT TERM... THE LATEST VISIBLE SATELLITE LOOP SHOWS CONVECTION ON A RAPID INCREASE ACROSS THE SOUTHERN SACRAMENTO MOUNTAINS. SURFACE DEW POINTS OF 60F OR GREATER HAVE BEEN PUSHED INTO THE MOUNTAINS COURTESY OF NORTHEASTERLY WINDS BEHIND THIS MORNING/S MCS. THIS COMBINED WITH AFTERNOON HEATING HAS BEEN ENOUGH TO GENERATE CONVECTION...WITH THE INITIAL ECHOES PRESENT OVER THE EASTERN SLOPES. AFTERNOON CAPES NEAR 1500J/KG ALONG WITH STEEP 700-500MB LAPSE RATES OF 7.5-8C/KM AND MARGINAL SHEAR PROFILES WILL BE PRESENT OVER SOUTHEASTERN NEW MEXICO AND THE EXTREME NORTHERN UPPER TRANS PECOS REGION THIS EVENING. SPC HAS THE ABOVE MENTIONED REGION IN A SLIGHT RISK THROUGH TONIGHT... ALONG WITH SEVERE THUNDERSTORM WATCH #751 IN EFFECT UNTIL 29/02Z FOR EDDY COUNTY NEW MEXICO. THE LATEST WATER VAPOR LOOP SHOWS A FAIRLY POTENT MID-LEVEL SHORTWAVE TROUGH CURRENTLY OVER NORTH CENTRAL NEW MEXICO. AS THIS FEATURE TRANSLATES SOUTHEAST INTO SOUTHEASTERN NEW MEXICO TONIGHT... THE SHORT RANGE MODELS DEVELOP ANOTHER LATE NIGHT MCS AND MOVE IT ACROSS AT LEAST THE WESTERN 2/3 OF THE CWA. WE WILL KEEP POPS ABOVE GUIDANCE FOR TONIGHT GIVEN CURRENT RADAR TRENDS AND GIVEN THE GOOD AGREEMENT AMONG THE MODELS. POP AND QPF GRIDS WERE ADJUSTED TO REFLECT THE ABOVE THINKING... WITH ONLY MINOR CHANGES MADE TO THE REMAINDER OF THE FORECAST. .LONG TERM... UPPER LEVEL SHORTWAVE WILL MOVE SOUTH ACROSS THE CWA MONDAY. THE SHORTWAVE WILL MOVE SOUTHEAST OF THE AREA BY TUESDAY AS AN UPPER LEVEL RIDGE REMAINS OVER THE SOUTHWESTERN CONUS. BY TUESDAY... SURFACE AND UPPER LEVEL RIDGING WILL COMMENCE OVER THE AREA WITH SURFACE AND UPPER LEVEL WINDS BECOMING MORE NORTHERLY. THIS PATTERN WILL BRING DRIER AIR INTO THE REGION FROM THE NORTH. WILL KEEP CHANCE POPS OVER THE CENTRAL AND SOUTHWESTERN SECTIONS OF THE CWA MONDAY MORNING WITH SLIGHT CHANCE POPS OVER THE NORTHEASTERN SECTION AS THE UPPER LEVEL SHORTWAVE TRANSLATES OVER THE WESTERN SECTIONS OF THE REGION. WITH WEAK LAPSE RATES AND DEEP LAYER SHEAR...EXPECT THE THUNDERSTORMS TO REMAIN BELOW SEVERE LIMITS. BY MONDAY AFTERNOON...MOST OF THE PRECIPITATION WILL BE CONFINED TO THE SOUTHERN AND WESTERN CWA AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE SOUTH ACROSS THE AREA. THE NORTHEASTERN AND CENTRAL AREAS WILL BEGIN TO DRY OUT MONDAY AFTERNOON...HOWEVER WILL KEEP ISOLATED POPS IN THE FORECAST DUE TO RESIDUAL MOISTURE AND ANOTHER WEAK SHORTWAVE MOVING SOUTH ACROSS THE AREA. BY WEDNESDAY...THE WESTERN UPPER LEVEL RIDGE WILL BEGIN TO MOVE BACK ACROSS THE CWA IN EARNEST...PRECLUDING THE CHANCE FOR PRECIPITATION OVER MOST AREAS. WILL KEEP ISOLATED POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY DUE MAINLY TO UPSLOPE FLOW. TEMPERATURES WILL BE BELOW NORMAL MONDAY DUE TO THE COOLER AIRMASS ALONG WITH CLOUD COVER. AS THE UPPER HIGH MOVES BACK OVER THE REGION...TEMPERATURES WILL BEGIN A WARMUP BY TUESDAY. GFS SEEMS TO BE TRYING TO RETURN TO ITS WARM BIAS BEGINNING MONDAY. HAVE OPTED TO STICK CLOSER TO ETA FOR THE TEMPERATURE FORECASTS THROUGH THE LONG TERM. WILL KEEP TEMPERATURE FORECASTS SLIGHTLY ABOVE NORMAL WEDNESDAY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 87 66 91 / 60 30 0 0 CARLSBAD NM 66 88 68 95 / 60 40 10 10 DRYDEN TX 72 89 71 94 / 60 30 10 10 FORT STOCKTON TX 70 84 70 91 / 60 30 10 10 GUADALUPE PASS TX 62 81 65 89 / 60 40 10 10 HOBBS NM 66 88 68 94 / 60 40 10 10 MARFA TX 62 81 59 86 / 60 40 10 20 MIDLAND INTL AIRPORT TX 68 86 67 91 / 70 30 0 0 ODESSA TX 69 87 67 93 / 70 30 10 10 WINK TX 68 90 70 96 / 60 30 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT SUN AUG 28 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 239 PM CDT SUN AUG 28 2005 /139 PM MDT SUN AUG 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE SOUTHEASTERN NEW MEXICO PLAINS AND INTO THE EXTREME NORTHERN TRANS PECOS REGION OF TEXAS. IN ADDITION... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN WITH THESE STORMS. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH TONIGHT. LOCATIONS THAT HAVE ALREADY RECEIVED SIGNIFICANT RAINFALL WILL HAVE AN INCREASED RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS OVER SOUTHEASTERN NEW MEXICO ARE REQUESTED TO GO INTO STANDBY. ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. IN ADDITION... SPOTTER GROUPS...EMERGENCY MANAGERS...AND LOCAL LAW ENFORCEMENT ACROSS THE ENTIRE AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The Holloman AFB radar (KHDX), 165 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
1 hail. Local standard time, as filed.
An isolated severe thunderstorm dropped ping pong ball size hail just east of Queen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472510.